MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC PARACENTESIS PROCEDURE TRAY; CLOSED-WOUND DRAIN

MERIT MEDICAL SYSTEMS, INC PARACENTESIS PROCEDURE TRAY; CLOSED-WOUND DRAIN
Catalog Number SPPT-5F-7L
Medical Device Problem Codes Obstruction of Flow (2423); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that during a therapeutic paracentesis procedure, the physician reported that the catheter was not draining.Upon removal of the device, it was noted that the catheter tip was missing.Ultrasound imaging confirmed that the catheter tip was retained in the subcutaneous tissue of the right lower quadrant of the abdomen.Surgical consultation was obtained and removal of the retained fragment was scheduled.The device and packaging were not retained for evaluation.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
PARACENTESIS PROCEDURE TRAY
Common Device Name
CLOSED-WOUND DRAIN
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC
12701 kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key24583327
Report Number1721504-2026-00920
Device Sequence Number10355671
Product Code PYC
UDI-Device Identifier00884450038710
UDI-Public00884450038710
Combination Product (Y/N)Y
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberSPPT-5F-7L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown